Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 165, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2023, 5:30 PM CDT for Knox County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 4, 2023, 5:58 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, MO
The radar
The St Louis radar (KLSX), 206 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WUUS53 KLSX 042230
SVRLSX
MOC103-042315-
/O.NEW.KLSX.SV.W.0165.230604T2230Z-230604T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
530 PM CDT Sun Jun 4 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
West central Knox County in northeastern Missouri...
* Until 615 PM CDT.
* At 529 PM CDT, a severe thunderstorm was located near Edina, moving
west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Edina and Hurdland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 9211 4005 9212 4004 9235 4023 9235
TIME...MOT...LOC 2229Z 095DEG 12KT 4012 9217
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore2 follow-up statements
791
WWUS53 KLSX 042242
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
542 PM CDT Sun Jun 4 2023
MOC103-042315-
/O.CON.KLSX.SV.W.0165.000000T0000Z-230604T2315Z/
Knox MO-
542 PM CDT Sun Jun 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WEST CENTRAL KNOX COUNTY...
At 542 PM CDT, a severe thunderstorm was located near Edina, moving
west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Edina and Hurdland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 9218 4007 9218 4004 9235 4023 9235
TIME...MOT...LOC 2242Z 095DEG 12KT 4012 9223
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore962
WWUS53 KLSX 042258
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
558 PM CDT Sun Jun 4 2023
MOC103-042308-
/O.CAN.KLSX.SV.W.0165.000000T0000Z-230604T2315Z/
Knox MO-
558 PM CDT Sun Jun 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KNOX COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4017 9218 4007 9218 4004 9235 4023 9235
TIME...MOT...LOC 2256Z 095DEG 12KT 4012 9230
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:19 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 4, 2:19 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 219 PM CDT Sun Jun 4 2023 .SHORT TERM... (Through Late Monday Night) Issued at 219 PM CDT Sun Jun 4 2023 Scattered showers and thunderstorms that developed earlier over Illinois have dissipated. Now waiting on additional development in advance of westward moving vorticity lobe that is now over the eastern CWA. MLCAPES have increased into the 1000-2000+ J/kg range along and west of the Mississippi River. These storms should continue through sundown with the loss of daytime heating. With mixing up to 750 mb today, couldn't rule out some non-severe wind gusts along with some brief downpours. Then mainly dry weather is expected tonight into Monday as the upper ridge builds back into the region. Smoke from the wildfires over eastern Canada is showing up over the Great Lakes and northern Illinois and Indiana. RAP and HRRR smoke forecasts have it moving southeast, so have increased cloud cover over the area tonight into Monday night. Near surface smoke forecasts from these models suggest that the smoke may be over or just east of the the eastern CWA, so will need to monitor this trend. Temperatures today have been slightly cooler than yesterday thanks to the high clouds. Lows and highs the next 36 hours should be slightly cooler as slightly cooler air advects in from the northeast. Britt .LONG TERM... (Tuesday through Next Sunday) Issued at 219 PM CDT Sun Jun 4 2023 Latest ensemble mean guidance continues to show that an upper high will linger over the northern high Plains through the extended period. Meanwhile a sharp trough will move south through the Great Lakes and Midwest around a deep low over the northeast on Wednesday while a second trough will drop down into the western Great Lakes next weekend. At the surface, the winds will become weaker ahead of the attendant front that will move southeast across the area Tuesday night into Wednesday. Ensemble probabilities are now showing better chances for measurable rain with the passage of the front Tuesday night into Wednesday. Then mainly dry weather is expected Thursday and Friday as high pressure drops southeast out of Canada through the Midwest. There continues to be model differences next weekend with a front that moves southeast across the area with the aforementioned upper trough. This front will bring another chance of showers and thunderstorms, but a number of the ensemble members have no measurable rain next weekend. Temperatures Wednesday into Friday will fall back closer to near normal behind the front with 850mb temperatures closer to 10C. Temperatures by next weekend become more unclear, but with 850mb temperatures climbing back to near 15C and surface winds turning out of the southwest ahead of the front, temperatures will be more likely to climb back above normal. Britt && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1230 PM CDT Sun Jun 4 2023 Showers and a few thunderstorms that were moving west over Illinois earlier have dissipated. Expect additional scattered showers and thunderstorms to develop along and west of the Mississippi River this afternoon. Coverage will be such that I have included VCSH in all of the TAFs this afternoon. If a storm does move over the terminal, it could produce MVFR conditions with wind gusts to 35 knots. This activity will dissipate by 00-01Z leaving dry and VFR conditions the rest of the period. Winds will continue to be light northeasterly outside of showers and thunderstorms. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 4, 2:27 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 227 PM CDT Sun Jun 4 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 227 PM CDT Sun Jun 4 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms across much of the area through early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms across parts of the area Tuesday through Wednesday night and again on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
In the hours before
Local storm report, Jun 4, 4:15 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
415 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Hail 1 NW Clayton 38.65N 90.34W
06/04/2023 E0.75 inch St. Louis MO Public
Via Twitter with picture included: penny
sized hail in Clayton.
&&
LSJLocal storm report, Jun 4, 4:17 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
417 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM Hail 2 E Clayton 38.64N 90.30W
06/04/2023 E0.70 inch St. Louis City MO Public
Via Twitter with video included: about dime
sized hail reported, may be slightly larger
based on video commentary.
&&
LSJLocal storm report, Jun 4, 4:19 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
419 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Hail 4 E Shrewsbury 38.58N 90.26W
06/04/2023 E0.70 inch St. Louis City MO Public
Via Twitter with picture and video included:
dime sized estimated from picture and video.
&&
LSJLocal storm report, Jun 4, 4:32 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
432 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Hail 3 SSW Saint Louis 38.59N 90.26W
06/04/2023 E0.70 inch St. Louis City MO Public
Via Twitter with pictures included: dime
sized hail estimated from pictures.
&&
LSJLocal storm report, Jun 4, 4:51 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
451 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Tstm Wnd Dmg Baldwin 38.18N 89.84W
06/04/2023 Randolph IL Law Enforcement
Power line or cable line was down along a
roadway in Baldwin.
&&
MFLocal storm report, Jun 4, 5:04 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
504 PM CDT Sun Jun 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Hail 2 S Saint Louis 38.60N 90.24W
06/04/2023 E0.70 inch St. Louis City MO Public
Via Twitter with picture included: dime
sized hail estimated from picture.
&&
LSJNearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.